Alert archive / Florida / Special Weather Statements in 2015

Special Weather Statement, NWS Miami, FL

June 20, 2015Collier County, Florida

NWS Miami, FL issued this special weather statement at Jun 20, 2015, 6:21 PM EDT for Collier County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2015, 6:21 PM EDT (22:21 UTC)
Expired
Jun 20, 2015, 7:00 PM EDT
In force
39 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 136 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2015-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2015-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2310 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

858 
WWUS82 KMFL 202221
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
621 PM EDT SAT JUN 20 2015
 
FLZ069-070-202300-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
621 PM EDT SAT JUN 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR SOUTHWESTERN COLLIER COUNTY UNTIL 700 PM EDT...

* AT 621 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR LELY RESORT...OR 10 MILES SOUTH OF GOLDEN GATE ESTATES...
  MOVING NORTHWEST AT 10 MPH.

* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
  IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
  SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
  PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  NAPLES...MARCO ISLAND...GOLDEN GATE ESTATES...VINEYARDS...WEST TOLL
  GATE ON ALLIGATOR ALLEY...NAPLES MANOR...EAST NAPLES...BELLE
  MEADE...MARCO ISLAND AIRPORT...GOLDEN GATE...LELY RESORT...ROYAL
  PALM HAMMOCK...NORTH NAPLES...FIDDLERS CREEK...LELY...INTERSECTION
  I-75 AND EVERGLADES BLVD...ROOKERY BAY AQUATIC PRESERVE AND
  GOODLAND.

LAT...LON 2629 8171 2617 8152 2590 8161 2590 8164
      2594 8164 2590 8165 2594 8169 2593 8173
      2596 8175 2596 8171 2595 8167 2597 8166
      2598 8173 2599 8172 2601 8176 2597 8175
      2600 8176 2609 8180
TIME...MOT...LOC 2221Z 120DEG 8KT 2608 8165 

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:08 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 20, 3:08 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT SAT JUN 20 2015

.SHORT TERM...
TROUGH OF LOW PRESSURE WILL STALL OVER THE SOUTHEASTERN UNITED
STATES TONIGHT INTO SUNDAY...AS HIGH PRESSURE REMAINS OVER THE
WESTERN ATLANTIC WATERS. THIS WILL KEEP AN EASTERLY WIND FLOW OVER
SOUTH FLORIDA THROUGH SUNDAY NIGHT ALLOWING FOR THE AFTERNOON
SHOWERS AND THUNDERSTORMS TO MAINLY AFFECT THE INTERIOR AND WEST
COAST METRO AREAS THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON.
HOWEVER...THE EAST COAST METRO AREAS OF SOUTH FLORIDA COULD SEE A
FEW SHOWERS LATE TONIGHT INTO SUNDAY MORNING FROM THE ATLANTIC
WATERS.

THE TROUGH OF LOW PRESSURE OVER THE SOUTHEASTERN UNITED STATES
WILL DISSIPATE MONDAY...WITH HIGH PRESSURE REMAINING OVER THE
WESTERN ATLANTIC WATERS. THERE COULD BE SOME DEEPER MOISTURE
WORKING ACROSS SOUTH FLORIDA MONDAY NIGHT...AS A LOW LEVEL TROUGH
MOVES WEST NORTHWEST ACROSS THE AREA. THEREFORE...MOST OF THE
SHOWERS AND THUNDERSTORMS WILL AFFECT THE INTERIOR AND WEST COAST
METRO AREAS DURING MONDAY...BUT  THE EAST COAST METRO AREAS COULD
SEE A FEW SHOWERS OR THUNDERSTORMS MONDAY NIGHT.

.LONG TERM...
DEEP LAYER RIDGE RAPIDLY INTENSIFIES TUESDAY INTO WEDNESDAY...AS
MUCH DRIER AIR SPILLS OVERHEAD FROM THE SOUTHEAST /POSSIBLY SAL-
RELATED/. RAIN CHANCES DIMINISH SOMEWHAT DURING THIS
PERIOD...ALTHOUGH AFTERNOON CONVECTION STILL POSSIBLE OVER
INTERIOR AND WESTERN SECTIONS OF SOUTH FLORIDA. THIS TREND
CONTINUES INTO THURSDAY. FRIDAY AND SATURDAY...RIDGE WEAKENS A
BIT. ULVL TROUGH WILL ESTABLISH OVER NERN CONUS...WITH ECMWF
SUGGESTING STRONGER TROUGH REACHING INTO THE SE US. GFS HAS SURGE
OF MOISTURE COMING IN FROM THE SOUTHEAST DURING THIS PERIOD. BOTH
MODELS SUGGEST INCREASE IN OVERALL RAIN CHANCES AS WIND FIELD
TURNS SOUTHERLY FRIDAY...THEN SOUTHWESTERLY SATURDAY. IF THIS PANS
OUT...STORMS WILL BE STEERED TOWARD THE EAST COAST ON SATURDAY.

&

.MARINE...
THE WINDS WILL BE EASTERLY AT 15 KNOTS OR LESS OVER ALL OF THE
LOCAL WATERS OF SOUTH FLORIDA REST OF THIS WEEKEND INTO EARLY
NEXT WEEK. THIS WILL KEEP THE SEAS AT OR BELOW 3 FEET IN BOTH THE
ATLANTIC AND GULF WATERS OF SOUTH FLORIDA. THEREFORE...BOATING
CONDITIONS SHOULD BE GOOD OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS.

&

.CLIMATE...
HERE IS THE PRECIPITATION SO FAR FOR JUNE AND FOR THE YEAR
AT THE ASOS SITES ALONG WITH THE PERCENT OF RAINFALL AS OF JUNE 19,2015.

CITIES       JUNE RAIN   JUNE %    YEARLY RAIN   YEARLY &
MIA             2.04      34%         13.54        63%
FLL             0.88      14%         14.93        63%
PBI             2.26      43%         16.01        67%
APF             4.15      83%         12.17        72%

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  91  79  91 /  10  10  10  20
FORT LAUDERDALE  80  90  81  90 /  10  10  10  20
MIAMI            79  91  80  91 /  10  10  10  20
NAPLES           76  92  76  92 /  50  30  30  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...54/BNB
LONG TERM....23/SK
Hazardous weather outlook, Jun 20, 9:06 AM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
906 AM EDT SAT JUN 20 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
210115-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
906 AM EDT SAT JUN 20 2015

...SCATTERED TO NUMEROUS THUNDERSTORMS INTERIOR AND GULF COAST...
...WATERSPOUTS POSSIBLE ACROSS THE ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE
TODAY, WITH THE BEST CHANCES IN THE INTERIOR AND ALONG THE GULF
COAST. THE MAIN THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
AND GUSTY WINDS.

WIND: THE STRONGER THUNDERSTORMS THIS AFTERNOON HAVE THE POTENTIAL
OF PRODUCING WIND GUSTS OF 45 TO 55 MPH, MAINLY IN THE INTERIOR
AND ALONG THE GULF COAST.

TEMPERATURES: THE HEAT INDEX COULD REACH TO BETWEEN 100 AND 107 DEGREES
ACROSS MOST OF THE PENINSULA THIS AFTERNOON.

WATERSPOUTS: WIND SPEED AND DIRECTION IS VERY FAVORABLE TODAY FOR
THE PRODUCTION OF WATERSPOUTS WITHIN LINES OF CLOUDS AND SHOWERS.
THERE IS A HIGHER RISK THAN USUAL FOR WATERSPOUTS THIS MORNING.

FLOODING: WITH SLOW STORM MOTION EXPECTED TODAY LOCALLY HEAVY
RAINFALL COULD LEAD TO MINOR FLOODING IN URBAN AND POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE FORECAST EACH DAY, MAINLY OVER THE INTERIOR AND GULF COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 20, 2:47 PM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
247 PM EDT SAT JUN 20 2015

FLZ073-075-174-201930-
FAR SOUTH MIAMI-DADE COUNTY FL-MAINLAND MONROE FL-INLAND MIAMI-
DADE COUNTY FL-
247 PM EDT SAT JUN 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR WEST CENTRAL MIAMI-DADE AND EAST CENTRAL
MAINLAND MONROE COUNTIES UNTIL 330 PM EDT...

* AT 247 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR PA-HAY-OKEE OVERLOOK...OR 16 MILES WEST OF HOMESTEAD GENERAL
  AIRPORT...MOVING SOUTHWEST AT 20 MPH.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  GUSTY WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER
  RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
  PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
  AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  PA-HAY-OKEE OVERLOOK.

LAT...LON 2527 8091 2526 8092 2534 8097 2533 8097
      2535 8099 2533 8102 2537 8104 2542 8097
      2543 8109 2555 8117 2557 8111 2553 8106
      2553 8105 2554 8105 2557 8106 2557 8110
      2568 8080 2558 8068 2521 8093
TIME...MOT...LOC 1847Z 045DEG 16KT 2552 8081

10
Special weather statement, Jun 20, 3:36 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
336 PM EDT SAT JUN 20 2015

FLZ073-075-174-202015-
FAR SOUTH MIAMI-DADE COUNTY FL-MAINLAND MONROE FL-INLAND MIAMI-
DADE COUNTY FL-
336 PM EDT SAT JUN 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR WEST CENTRAL MIAMI-DADE AND CENTRAL
MAINLAND MONROE COUNTIES UNTIL 415 PM EDT...

* AT 336 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
  MILES SOUTHEAST OF WILDERNESS WATERWAY...OR 20 MILES SOUTH OF
  MONROE STATION...MOVING WEST AT 20 MPH.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  GUSTY WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER
  RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
  PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
  AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  WILDERNESS WATERWAY.

LAT...LON 2542 8097 2543 8115 2553 8120 2553 8106
      2557 8105 2561 8112 2561 8111 2562 8112
      2555 8122 2568 8129 2569 8128 2570 8118
      2571 8118 2574 8121 2570 8092 2538 8081
      2528 8113
TIME...MOT...LOC 1936Z 100DEG 17KT 2556 8103

10
Special weather statement, Jun 20, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
621 PM EDT SAT JUN 20 2015

FLZ069-070-202300-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
621 PM EDT SAT JUN 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR SOUTHWESTERN COLLIER COUNTY UNTIL 700 PM EDT...

* AT 621 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR LELY RESORT...OR 10 MILES SOUTH OF GOLDEN GATE ESTATES...
  MOVING NORTHWEST AT 10 MPH.

* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
  IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
  SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
  PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  NAPLES...MARCO ISLAND...GOLDEN GATE ESTATES...VINEYARDS...WEST TOLL
  GATE ON ALLIGATOR ALLEY...NAPLES MANOR...EAST NAPLES...BELLE
  MEADE...MARCO ISLAND AIRPORT...GOLDEN GATE...LELY RESORT...ROYAL
  PALM HAMMOCK...NORTH NAPLES...FIDDLERS CREEK...LELY...INTERSECTION
  I-75 AND EVERGLADES BLVD...ROOKERY BAY AQUATIC PRESERVE AND
  GOODLAND.

LAT...LON 2629 8171 2617 8152 2590 8161 2590 8164
      2594 8164 2590 8165 2594 8169 2593 8173
      2596 8175 2596 8171 2595 8167 2597 8166
      2598 8173 2599 8172 2601 8176 2597 8175
      2600 8176 2609 8180
TIME...MOT...LOC 2221Z 120DEG 8KT 2608 8165

10

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:47 PM EDTSpecial Weather StatementMFLMonroe43 min
Jun 20, 3:36 PM EDTSpecial Weather StatementMFLMonroe39 min
Jun 20, 7:00 PM EDTSpecial Weather StatementMFLCollier45 min
Jun 20, 7:45 PM EDTSpecial Marine WarningMFL45 min
Jun 20, 7:47 PM EDTSpecial Weather StatementMFLCollier43 min

Nearby

Special Weather Statements in Florida, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.